Text Size
Smaller
Bigger

Is it possible to get addicted to Ativan after only using it 2 to 3 weeks?

answered 04:57 PM EST, Fri January 31, 2014
anonymous anonymous
Is it possible to get addicted to Ativan after only using it for 2 to 3 weeks? I had a bottle of about 50 1 mg tablets that I took over this period. I was going through a difficult break up and sleeping problems sadness are why I used them but I didn’t plan on using them after I ran out. I ran out about 36 hours ago and I have not slept and feel incredibly anxious ever since? How long will this feeling last. It is really horrible.

Dr. Stuart Shipko Says...

In a word, yes.  You are not addicted in the classical sense, but have developed a dependency.  The rate at which this can occur is highly variable.  In your case dependency is more likely because you took a relatively high dosage.  Fifty 1 mg tablets over 20 days comes out to more than 2 mg a day.  I imagine that it made you really sedated at first.  I would have started a new patient on something closer to 0.5 mg once or twice a day - or even less.  Withdrawal symptoms tend to peak at around 48 to 72 hours.  Then it typically will remit over the next week or two.   I suggest that you call your doctor and get a prescription for a few 0.5 mg tablets and some tapering instructions. 

     
Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Jan 31, 2014

Call Now for
Rehab Options
Insurance Accepted
(Except Medicare)

Join Thousands of Readers

who receive our weekly recovery newsletter.

Addictions: Featured Experts
All Experts

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.